1

votes

Dealing with high doses of prednisone

Answered on August 19, 2014
Created August 20, 2013 at 10:39 PM

I am on a high dose of prednisone (70mg daily) for several months and trying to figure 2 things: 1. How to minimize negative effects; 2. How to adjust my weightlifting training to lose the least strength on this catabolic hormone.

Already supplementing with calcium + D3 + K2 to minimize bone minerazliation risks and cur cumin to minimize thrombosis risk. Also, probiotics. Also, take Esomeprazole to minimize gastrointestinal risks.

Do you have any ideas on what else I can do to minimize risks and how to adjust my training in regards to volume/intensity/recovery/supplementation/food?

Any advice is highly appreciated.

F00050d678de2dc749a86b4d3f2ffc0c

(321)

on August 21, 2013
at 03:48 AM

I actually also had extreme heartburn and took Omeprazole for a few months, but now do not need it unless I cheat/drink alcohol. What are you on prednisone/methylprednisolone for? How long have you been paleo? Are you fairly strict? I hope things get better!

B121fdbc1aaa6130f5bda3bf84e3ba2d

(952)

on August 21, 2013
at 03:15 AM

Gastrointestinal risks and thrombosis are simply typical side effects that everybody can experience on high doses of prednisone, no relations to pre-existing medical conditions. But the condition that is being treated is a very serious autoimmune kidney condition called focal segmental glomeruloclerosis. I am trying autoimmune protocol as well, but obviously there is no way it can be managed by dietary modification only.

B121fdbc1aaa6130f5bda3bf84e3ba2d

(952)

on August 21, 2013
at 03:12 AM

I am actually on methylprednisolone as well. Thank you very much for advice!

F5a0ddffcf9ef5beca864050f090a790

(15515)

on August 21, 2013
at 01:25 AM

Beware of the risk of Cushing's disease. I don't know much though, sorry.

  • B121fdbc1aaa6130f5bda3bf84e3ba2d

    asked by

    (952)
  • Views
    1.7K
  • Last Activity
    1285D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

3 Answers

2
F00050d678de2dc749a86b4d3f2ffc0c

on August 21, 2013
at 03:01 AM

Not much to add as far as supplements go, but I was on prednisone and it wasn't strong enough for me so they put me on methylprednisolone, yikes! All I can recommend is to drink plenty of water and do not drink alcohol. Everyone is different, but alcohol really messed me up when I was on either of those.

For what it is worth, after going strict paleo/whole30 for even just a month I have not needed the medication now and it has been over a year!

Good luck!

B121fdbc1aaa6130f5bda3bf84e3ba2d

(952)

on August 21, 2013
at 03:12 AM

I am actually on methylprednisolone as well. Thank you very much for advice!

F00050d678de2dc749a86b4d3f2ffc0c

(321)

on August 21, 2013
at 03:48 AM

I actually also had extreme heartburn and took Omeprazole for a few months, but now do not need it unless I cheat/drink alcohol. What are you on prednisone/methylprednisolone for? How long have you been paleo? Are you fairly strict? I hope things get better!

1
089dd41b18fbb95ebb5347cded708d98

(5635)

on August 21, 2013
at 12:05 AM

hey john!! I am also on prednisone.

I take

2000 mg calcium a day 10,000 iu vitamin D a day 1 scoop of collagen (mixed in my smoothie)

the collagen has been AMAZING for my joint pains and it's also made my hair super thick.

as for working out, I have added in some sprinting recently and recumbent biking. I still do my typical weight training and haven't modified it.

I haven't done anything else differently. I started at 45 mg and the taper has been pretty easy so far. there have been a few nights where I get heart palpitations and MAJOR night sweats. I sleep with these plastic pads on my sheets to avoid having to change my sheets all the time. I use magnesium oil in the morning and drink coconut water to replace all the electrolytes i'm sweating out.

1
D33a8d5f095a8532ddf7a0d6c27bfe63

(578)

on August 20, 2013
at 11:59 PM

This is not a direct answer but I would think the best solution is to allay whatever symptoms and conditions that drive you to take such a high dose of Prednisone. What conditions are bothering you? I tend to think there are alternatives that could be more or less effective than Prednisone. And I would not do more than 300-500mg of calcium daily and in divided doses preferably.

You need to provide some more clue and context on why you're so worried about gastrointestinal risks and thrombosis. You seem to have unusual health conditions and providing or receiving disjointed health advices based solely on what you're on, while not knowing anything about your health history, may not be very helpful.

B121fdbc1aaa6130f5bda3bf84e3ba2d

(952)

on August 21, 2013
at 03:15 AM

Gastrointestinal risks and thrombosis are simply typical side effects that everybody can experience on high doses of prednisone, no relations to pre-existing medical conditions. But the condition that is being treated is a very serious autoimmune kidney condition called focal segmental glomeruloclerosis. I am trying autoimmune protocol as well, but obviously there is no way it can be managed by dietary modification only.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!